Oral salbutamol

Happy new year everyone!!

I hope that everyone is well or getting there at least.

I have just spent my second new year in a row in costa and I'm feeling a bit fed up :(

My asthma has been really unstable over the last few years, and I swear I rattle with all the meds im on! (Seretide, ventolin, montelukast, prednisolone,certirizine, risedronate and uniphyllin ) and they have now decided to give me oral salbutamol 8mg twice daily. But I can't seem to find much info on it, so I was wondering if anyone here is on it or knows anything about it? Can it be used long term? Do the side effects lessen with time?

If anyone can offer any advice I would be grateful, thanks again

Becca x

7 Replies

oldestnewest
  • i dont know if this is entirely relevant or not...

    i was on oral brcanyl /terbutaline tabs. started at 5mg then up to 20.

    it jad the same sode effects as when i take the drug in a neb. but less violent rather more prolonges. this os npt salbitamol obviously but os also a fast acting reliever mediation. i think mine was ""LP"" and tabs woth this (or ""chrono"") mean thay have been desired to work over a long period of time (6-12)

    the sode effects i got amd ztill do with nebs are fast and/o irregular heartbeat. this in turn caises trembling crampps palpitations and general weakness. but i did find these wor off to some extent afte a few months.

    hope this might help?

    sorry youre going through such a rough patch at the mo. i do hope you feel better soon. take care and let us know how you get on...and also...

    Happy New Year!!!

    Rose xxx ;-) <3

  • Hi becca!

    Urgh, you must be fed up, 2 in a row?! :-(

    I am on salbutamol tablets (on top of lots of other meds for my asthma). I take 1x 4 mg tablet 3 times a day but had ti build up to this dosage as per my cons instructions because of the impact it has on your heart rate.

    I started on 1 a day, then 4 days later 2 a day and thrn four days after that I was up ti my full dose of 3 tablets a day.

    I still have a fast heart rate (about 85-89 bpm) and the shakes, particularly about half an hours after I take a dose.

    I have found they have helped a bit but my asthma (brittle) is still uncontrolled.

    My cons has said it can be taken long term and I can go up to 4 tablets a day.

    Hope this helps!

    Take care xxx

  • Thanks for the replies!

    That's really interesting Angelica I have been started on 8mgs twice daily but it's slow release.

    My heart rate is high anyway sitting in the high 90s on a good day and up to 180 when I'm hitting the ventolin/ nebs :S I feel like I'm vibrating inside and out.

    Does the side effects get less the longer your on it? And do u have to have ur potassium levels checked every so often?

    Thanks again

    Becca

  • I have to be honest and say the side effects for me have not got better and I've been on them about 4 months now I think (or maybe 5 can't remember!). The shakes are really bad and embarrassing around people who don't know its due to meds.

    Do you get the same side effects?

    I have had my potassium levels checked and so far have been ok.

    X

  • Hey,

    Well turns out the oral salbutamol is a non starter after they gave it to me my resting heart rate rose to 140 before going into an abnormal rhythm (thankfully my heart sorted itself out!) so it was promptly stopped.

    Thanks again for all your advice!!

    becca x

  • Good job they were monitoring you, I had a resting heart rate of 140 when I was Hyperthyroid last year and its a horrible sensation!

    I hope they have somthing else up their sleeve for you.xxx

  • Sorry to hear that, you must have felt awful!!

    Hope something else works better for you, I'm seeing my cons today and will be starting uniphylline.

    X

You may also like...